Colorado, 2001Flash Flood in Colorado, July 11, 2001
July 11, 2001 · NWS BOU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 11, 2:00 PM MST, 7 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM MST, 7 hours 30 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
300 PM MDT WED JUL 11 2001
COLORADO AND THE ROCKY MOUNTAIN WEST REMAINS DIRECTLY CONNECTED TO
THE ITCZ FOR ANOTHER DAY. THIS CONVEYOR BELT OF MOISTURE EXTENDS
FROM 10DEG N LAT NORTHWARD ACROSS MEXICO AND UP TO MONTANA. WATER
VAPOR LOOP CURRENTLY SHOWING AN ABSENCE OF SIGNIFICANT DYNAMIC
LIFT...UNLIKE YESTERDAYS MORE PRONOUNCED CYCLONIC SPIN MOVING NORTH
OUT OF NEW MEX. ETA ANALYSIS DOES RECOGNIZE A WEAK VORT CENTER
WHICH MATCHES PRETTY WELL WITH SOME SLIGHT H2O VAPOR BRIGHTENING
THIS MORNING OVR THE SAN JUANS WITH ANOTHER ONE ABOUT 200 MILES
BEHIND IT. THIS FIRST AREA MAY BE THE KICKER DE JOUR FOR THE BOU
CWA. THERE ALSO APPEARS TO BE A WEAK STATIONARY BOUNDARY ALONG THE
FRONT RANGE AS SEEN IN THE MSAS PRESSURE AND MOISTURE FIELDS. THIS
WILL NEED TO BE WATCHED TO SEE IF CONVECTION FORMS ON A BOUNDARY
AWAY FROM THE URBAN CORRIDOR LIKE MONDAY OR IF CONVECTION INITIATES
ALONG THE FOOTHILLS LIKE YESTERDAY. THETA-E RIDGE IS ORIENTED FROM
SOUTHEAST TO NORTHWEST OVR WASH AND NRN WELD COUNTIES. THE DEN
MORNING SOUNDING IS A LITTLE WETTER THAN YESTERDAYS...HOWEVER
SOMEWHAT CONCERNED ABOUT THE WEAK CAP BETWEEN 580MB-550MB. THIS MAY
NOT MEAN MUCH FOR LOCATIONS IN AND NEAR THE FOOTHILLS...BUT MAY
SUPRESS CONVECTION UNTIL LATER IN THE EVE ON THE PLAINS. MESO-ETA
FCST SOUNDINGS ON THE PLAINS CONTAIN 1900-2400 J/KG OF ENERGY WHICH
IS LESS THAN THE DENVER POTENTIAL. WITH ANY REASONING...WITH
HEALTHY AMOUNTS OF SFC MOISTURE...SEE NO REASON TO GO LESS THAN SCT
COVERAGE FOR CWA AND A FLASH FLOOD WATCH MAY BE NEEDED AGAIN.
THROUGH TIME...MDLS START TO SLOWLY RETROGRADE THE UPPER HIGH TO THE
WEST. FOR THURSDAY AND FRIDAY...DECENT MID AND UPPER LVL MOISTURE
FROM THE TROPICS IS STILL UPON THE STATE. MESO-ETA STILL SHOWS AN
UNSTABLE SOUNDING WITH HIGH POSITIVE ENERGY AND SOUTHEASTERLY SFC
FLOW TO HOLD SFC DEW POINTS UP EACH DAY. SEE NOTHING IN THE
THURS-FRI PD TO SCOUR THE SFC DRY. AGAIN DYNAMICS NEARLY IMPOSSIBLE
TO DETECT...BUT AVN AND ETA SWINGS A SERIES OF VORT CENTERS AROUND
UPPER RIDGE WHICH COULD BE FROM BURNT OUT ORGANIZED CONVECTION
COMING OUT OF MEX. SCT COVERAGE SHD AGAIN BE THE RULE.
EXTENDED PD SATURDAY THROUGH WEDNESDAY...PREDICTED CENTER OF UPPER
HIGH RESTS OVR NEW MEX BY SATURDAY AS DRYER PACIFC AIR MOVES OVER
THE GREAT BASIN. AVN CONTINUES TO HOLD HIGHER RHS IN THE LOWER LVLS
OF THE EAST. RIDGE WEAKENS AND ELONGATES FOR SUNDAY AND MONDAY BUT
REBUILDS OVER THE SOUTHERN HALF OF THE STATE TUESDAY AND WEDNESDAY.
WOULD EXPECT SUBSIDENCE TO HAVE GREATEST EFFECT ON THUNDERSTORM
DEVELOPMENT AND COVERAGE FOR TUESDAY AND WEDNESDAY AND WILL TRIM
POPS ACCORDINGLY. TEMP GUIDANCE HOLDS TEMPS WITHIN SEASONAL NORMS.
FREDIN
.DEN...NONE.
In the hours before
Local storm report, Jul 11, 6:25 PM MST, 3 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
0725 PM MDT WED JUL 11 2001
...PRELIMINARY STORM REPORT FOR JULY 11 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 10 E KIOWA CO 1.00 INCH HAIL
07/11/01 ELBERT
0645 PM KEENSBURG CO 0.75 INCH HAIL
07/11/01 WELD
RAYSpecial weather statement, Jul 11, 6:59 PM MST, 2 hours 31 minutes before
COZ042-044>051-120215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER COLORADO
759 PM MDT WED JUL 11 2001
...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST COLORADO HAS
EXPIRED...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHEAST
COLORADO THIS EVENING HOWEVER THE THREAT OF WIDESPREAD SEVERE
WEATHER HAS DIMINISHED SO THE SEVERE THUNDERSTORM WATCH WILL BE
ALLOWED TO EXPIRE.
RPK
Local storm report, Jul 11, 7:08 PM MST, 2 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
0808 PM MDT WED JUL 11 2001
...PRELIMINARY STORM REPORT FOR JULY 11 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 10 E KIOWA CO 1.00 INCH HAIL
07/11/01 ELBERT
0553 PM 5 SE BOULDER CO 0.75 INCH HAIL
07/11/01 BOULDER
0645 PM KEENSBURG CO 0.75 INCH HAIL
07/11/01 WELD
0715 PM LONGMONT CO 0.75 INCH HAIL
07/11/01 BOULDER
RAYFlash Flood, Weld
- When
- July 11, 9:30 PM MST to 10:15 PM MST
- Where
- Weld County, Nunn
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding in the vicinity of Nunn. The floodwaters made several streets and intersections impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 11, 20011 death · 1 event
- Hail and Lightning Strikes in Colorado, July 11, 20011 injured · $215,000 · 1 in hail · 7 events
- Lightning Strike in Louisiana, July 11, 2001$400,000 · 1 event
- Wildfire in California, July 11 to 13, 20012 injured · $150,000 · 1 event
- Lightning Strike in Maine, July 11, 20012 injured · $100,000 · 1 event
- Damaging Winds in Louisiana, July 11, 2001$120,000 · 70 kt wind · 9 events
- Damaging Wind in Nevada, July 11, 2001$100,000 · 1 event
- Damaging Winds in Mississippi, July 11, 2001$45,000 · 3 events
- Flash Flood and Hail in Mississippi, July 11, 2001$15,000 · 0.75 in hail · 8 events
- Hail and Damaging Winds in Missouri, July 11 to 12, 2001$12,000 · 69 kt wind · 9 events
- Damaging Winds in Alabama, July 11, 2001$15,000 · 2 events
- Damaging Winds in New Jersey, July 11, 20011 injured · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272370.